MAUDE Adverse Event Report: BOVIE MEDICAL CORP BOVIE; DESSICATOR

BOVIE MEDICAL CORP BOVIE; DESSICATOR
Model Number A942
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 01/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer was using the generator at the highest setting without a grounding pad (40 watts).The customer used a non-insulated forcep when moving the skin away from the patient and received a burn from the forceps while the generator was activated.Based on this information, it can be determined that the energy from the generator was transfered from the patient to the forceps and then to the nurse due to the customer not using a grounding pad or insulated forceps.According to the generator ifu: "to avoid the possibility of electrosurgical burn to either the patient or the physicians, do no allow the patient to come in contact with grounded metal objects during activation.When activating the unit, do not allow direct skin contact between the patient and the physician." there has been one additional complaint recorded for a similar incident with 6,968 sold since 2016.This is a complaint rate of (0.02%).Based on the above information, this can be seen as the final report.If additional information is obtained that alleges any additional patient or user involvement or the need for corrective actions, a follow up report will be submitted.
 
Event or Problem Description
The customer alleged that the nurse experienced an electrical burn while she was holding the skin away from the tip by non-insulated forceps.

Brand Name
BOVIE
Common Device Name
DESSICATOR
Manufacturer (Section D)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
MDR Report Key11379775
Report Number3007208013-2021-00008
Device Sequence Number4568608
Product Code GEI
UDI-Device Identifier00607151011178
UDI-Public00607151011178
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K161134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberA942
Device Catalogue NumberA942
Device Lot Number34074
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2021
Initial Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1